Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 113, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 6, 2010, 10:12 PM CDT for Hitchcock County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2010, 10:12 PM CDT (03:12 UTC)
- Expired
- Jun 6, 2010, 10:41 PM CDT
- In force
- 29 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 105 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 9:53 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
917 WUUS53 KGLD 070312 SVRGLD NEC087-070415- /O.NEW.KGLD.SV.W.0113.100607T0312Z-100607T0415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1012 PM CDT SUN JUN 6 2010 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 1115 PM CDT * AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PALISADE TO STRATTON NE... AND WAS MOVING SOUTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... TRENTON AND CULBERTSON. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 44 AND 79. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. && LAT...LON 4000 10076 4000 10132 4034 10132 4034 10075 TIME...MOT...LOC 0312Z 297DEG 44KT 4038 10104 4007 10119 WIND...HAIL 70MPH 1.00IN $$ JERRYK
1 follow-up statement
939 WWUS53 KGLD 070341 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 941 PM MDT SUN JUN 6 2010 NEC087-070351- /O.CAN.KGLD.SV.W.0113.000000T0000Z-100607T0415Z/ HITCHCOCK NE- 1041 PM CDT SUN JUN 6 2010 ...THE SEVERE THUNDERSTORM WARNING FOR HITCHCOCK COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM CDT. LAT...LON 4000 10076 4000 10132 4034 10132 4034 10075 TIME...MOT...LOC 0341Z 297DEG 44KT 4022 10063 3991 10078 $$ JERRYK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 7:08 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 6, 7:08 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 608 PM MDT SUN JUN 6 2010 .DISCUSSION... 238 PM MDT SUN JUN 6 2010 THE 21Z SURFACE ANALYSIS SHOWING A TROUGH OVER EASTERN COLORADO WITH HIGH PRESSURE EXTENDING SOUTHEAST FROM THE NORTHERN PLAINS INTO CENTRAL/EASTERN KANSAS. WATER VAPOR IMAGERY SHOWING A RIDGE OVER THE ROCKIES. LATEST VISIBLE SATELLITE SHOWING THUNDERSTORMS DEVELOPING OVER THE FRONT RANGE AREA AND MOVING SOUTHEAST. A RIDGE WILL RESIDE OVER THE ROCKIES/PLAINS THROUGH WED. A COUPLE OF SHORTWAVES WILL FLATTEN THE RIDGE OCCASIONALLY RESULTING IN MORE OF A ZONAL TYPE FLOW OVER THE CENTRAL PLAINS. POPS ARE THE MAIN FORECAST ISSUE. DIFFICULT TO DETECT AND TIME SUBTLE SHORTWAVES ROUNDING THE RIDGE INTO NORTHWEST KANSAS. THE NAM INDICATES SHORTWAVE ENERGY MOVING THROUGH THE FLOW ON A DAILY BASIS TONIGHT THROUGH WED NIGHT. DUE TO THE UNCERTAINTY HAVE EITHER CONTINUED OR INSERTED SLIGHT CHANCE POPS FOR AFTERNOON AND NIGHT PERIODS THROUGH WED. FOR TONIGHT...EXPECT STORMS TO MOVE SOUTHEAST OFF THE HIGHER TERRAIN. A FEW POSSIBLY SEVERE OVER THE NORTHWEST PORTION OF THE FA NORTH OF HIGHWAY 36. LATER TONIGHT A FEW STORMS WILL CONTINUE AND DRIFT EAST INTO THE REST OF THE FA ACROSS NORTHWEST KANSAS/EXTREME SOUTHWEST NEBRASKA. FOR MON AFTERNOON/NIGHT STRONGER WAVE IS ADVERTISED TO COME THROUGH THE FLOW. HIGHER POPS INTO THE CHANCE CATEGORY HAVE BEEN ADDED FOR THIS EVENT. TEMPERATURES WARM UP SIGNIFICANTLY ON MONDAY WITH 850 TEMPERATURES NEAR 30 C PRODUCING READINGS NEAR 100. TEMPERATURES WILL COOL BACK TO THE MID 80S TUE/WED BEHIND THE TROUGH WITH LIGHT NORTHERLY WIND. MIN TEMPERATURES WILL BE IN THE 60S WITH EXCEPTION OF TUESDAY NIGHT WITH READINGS IN THE UPPER 50S. IN THE EXTENDED... THE RIDGE WILL SHIFT EAST ALLOWING SOUTHWEST FLOW ACROSS THE CENTRAL PLAINS. A TROUGH WILL MOVE INTO THE DESERT SOUTHWEST. THIS TROUGH WILL SHIFT EAST INTO THE WESTERN COLORADO BY SUN. SURFACE LOW PRESSURE OVER EASTERN COLORADO WILL SHIFT EAST FRIDAY FOLLOWED BY HIGH PRESSURE SAT/SUN. DYNAMICS ARE FAR ENOUGH REMOVED FOR A DRY DAY ON THU BUT BY FRIDAY EVENING THE FRONT COMES THROUGH WITH SHORTWAVE ENERGY EJECTING OUT OF THE TROUGH TO THE WEST. PLAN TO INTRODUCE SLIGHT CHANCE POPS FOR FRIDAY NIGHT. MORE SHORTWAVE ENERGY COMES THROUGH THE FLOW SAT AFTERNOON/NIGHT AND AGAIN SUNDAY AS THE TROUGH GETS EVEN CLOSER. POPS WILL LIKELY NEED TO BE RAISED AS THOSE PERIODS GET CLOSER. MAX TEMPERATURES WILL START OUT ON THU IN THE LOWER 90S AND THEN TREND COOLER BY SUNDAY WITH MAX TEMPERATURES IN THE UPPER 70S/LOWER 80S. MIN TEMPERATURES THROUGH SAT NIGHT WILL RANGE IN THE 60S COOLING TO THE MID/UPPER 50S SUNDAY NIGHT. FS && .AVIATION... 605 PM MDT SUN JUN 6 2010 SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREAS OF THE GLD AND MCK TAF SITES BETWEEN 01-02Z AND MOVE OUT OF THE AREAS AFTER ABOUT 04Z. DURING THAT TIME...HEAVY RAIN AND GUSTY WINDS MAY BE OBSERVERED...BUT AM KEEPING CONDITIONS VFR WITH CEILINGS ABOVE 4K FEET AGL. EXPECT GUSTY SOUTH TO SOUTHWEST WINDS OF 12-15KTS TO CONTINUE THROUGH THE EVENING. WINDS WILL WEAKEN AND DEVELOP MORE OF AN EASTERLY COMPONENT THROUGH THE DAY ON MONDAY AS A SURFACE LOW PRESSURE CENTER DEEPENS OVER SOUTHEAST COLORADO AND PUSHES A WARM FRONT NORTHWARD INTO THE REGION. LOCKHART && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 6, 3:21 PM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 221 PM MDT SUN JUN 6 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 221 PM MDT SUN JUN 6 2010 /321 PM CDT SUN JUN 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP HIS AFTERNOON AND EVENING ACROSS THE TRI-STATE REGION. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL DEVELOP ACROSS THE AREA MONDAY AFTERNOON AND NIGHT. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL EXIST FROM TUESDAY INTO WEDNESDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 6, 7:03 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 603 PM MDT SUN JUN 6 2010 COZ090-070030- YUMA COUNTY- 603 PM MDT SUN JUN 6 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LONE STAR...OR 10 MILES WEST OF CLARKVILLE...AND MOVING EAST AT 50 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. JERRYK
Special weather statement, Jun 6, 7:32 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 632 PM MDT SUN JUN 6 2010 NEZ080-081-070100- HITCHCOCK-RED WILLOW- 732 PM CDT SUN JUN 6 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF CULBERTSON...AND MOVING EAST AT 35 MPH. SMALL HAIL...BRIEF GUSTY WINDS AND HEAVY RAINFALL WILL ACCOMPANY THIS STORM AS IT MOVES ACROSS PALISADE...CULBERTSON AND MCCOOK THROUGH 8 PM CDT. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. JERRYK
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:46 PM CDT | Flash Flood Watch | GLD | Dundy, Hitchcock, Red Willow | 12 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.